Alert archive / Florida / Flash Flood Warnings in 2023

Flash Flood Warning 2, NWS Jacksonville, FL

June 20, 2023Marion County, Florida

NWS Jacksonville, FL issued this flash flood warning at Jun 20, 2023, 9:28 AM EDT for Marion County, Florida. It was in force for 2 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2023, 9:28 AM EDT (13:28 UTC)
Expired
Jun 20, 2023, 11:30 AM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 150 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:30 AM EDTRAIN 2.233 Ene Ocala, FLMesonet station FW1521 Ocala.
Jun 20, 9:42 AM EDTFLASH FLOOD1 S Ocala, FL3 Lanes of traffic closed on Southeast 17th Street near Southeast Lake Weir Ave in Ocala due to flooding.
Jun 20, 10:15 AM EDTFLASH FLOOD1 W Ocala, FLE Silver Springs Blvd, west of of South Pine Ave, was flooded with some sections closed.
Jun 20, 10:34 AM EDTFLASH FLOOD2 S Ocala, FLA car was reported stuck in flood water under a bridge on US 441 south of SE 3rd Ave. Around 3 to 4 inches of rain has fallen. Police and emergency vehicles on scene.
Jun 20, 10:40 AM EDTRAIN 3.83 Ene Ocala, FLA trained spotter measured 3.8 inches of rainfall over a 2 hour period.
Jun 20, 11:14 AM EDTRAIN 5.882 Sse Ocala, FLPublic Weather Station Clifford - KFLOCALA504 measured 5.88 inches. Heavy rain began around 8:30 AM. Surrounding sites measured 4.5 to 5.6 inches of rain.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 1.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2023-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2023-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1770 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

438 
WGUS52 KJAX 201328
FFWJAX
FLC083-201530-
/O.NEW.KJAX.FF.W.0002.230620T1328Z-230620T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
928 AM EDT Tue Jun 20 2023

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  Central Marion County in northern Florida...

* Until 1130 AM EDT.

* At 928 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3.5 inches of 
  rain have fallen. The expected rainfall rate is 3 to 5 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ocala and Ocala Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2922 8224 2925 8208 2917 8206 2914 8223

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-5 INCHES IN 1 HOUR

$$

BOOTHE
3 follow-up statements
489 
WGUS72 KJAX 201333
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
933 AM EDT Tue Jun 20 2023

FLC083-201530-
/O.CON.KJAX.FF.W.0002.000000T0000Z-230620T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion FL-
933 AM EDT Tue Jun 20 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT THIS 
MORNING FOR CENTRAL MARION COUNTY...

At 933 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3.5 inches of rain have 
fallen. The expected rainfall rate is 3 to 5 inches in 1 hour. 
Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Ocala and Ocala Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2922 8224 2925 8208 2917 8206 2914 8223

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3-5 INCHES IN 1 HOUR

$$

BOOTHE
425 
WGUS72 KJAX 201410
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
1010 AM EDT Tue Jun 20 2023

FLC083-201530-
/O.CON.KJAX.FF.W.0002.000000T0000Z-230620T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion FL-
1010 AM EDT Tue Jun 20 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT THIS 
MORNING FOR CENTRAL MARION COUNTY...

At 1010 AM EDT, local law enforcement reported flash flooding which 
has led to a closure of Southeast 17th street near southeast Lake 
Weir Avenue. Between 2 and 3.5 inches of rain have fallen. The 
expected rainfall rate is 3 to 5 inches in 1 hour. Additional 
rainfall amounts of 1 to 3 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Ocala and Ocala Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2922 8224 2925 8208 2917 8206 2914 8223

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3-5 INCHES IN 1 HOUR

$$

BOOTHE
238 
WGUS72 KJAX 201526
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
1126 AM EDT Tue Jun 20 2023

FLC083-201536-
/O.EXP.KJAX.FF.W.0002.000000T0000Z-230620T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion FL-
1126 AM EDT Tue Jun 20 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT THIS MORNING FOR 
CENTRAL MARION COUNTY...

The heavy rain is tapering off. Flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

LAT...LON 2922 8224 2925 8208 2917 8206 2914 8223

$$

BOOTHE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 7:55 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 20, 7:55 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
755 AM EDT Tue Jun 20 2023

...New AVIATION...

.SYNOPSIS...
Issued at 459 AM EDT Tue Jun 20 2023

Early morning surface analysis depicts low pressure (1007
millibars) centered over the Tennessee Valley and the southern
Appalachians. This feature was situated along a frontal boundary
that was snaking its way from the lower Mississippi Valley, across
the Deep South, and through the Carolinas. Aloft...cutoff
troughing over the Tennessee Valley was expanding its influence
into the Deep South, while stout ridging remains centered near the
Rio Grande Valley along the Texas/Mexico border. A shortwave
trough embedded within the large cyclonic flow was progressing
southeastward across central and southeastern Alabama, and this
feature has sparked another round of widespread convection during
the predawn hours across our region. Stronger storms were
progressing across the I-75 corridor from Apalachee Bay and the
northeastern Gulf of Mexico through the Suwannee Valley as of 09Z.
Breezy southerly winds were in place across most of our area,
which was keeping temperatures and dewpoints generally in the low
to mid 70s, except near 80 along the southeast GA coast, which has
been mostly spared from overnight convection thus far.

&&

.NEAR TERM...
(Today and Tonight)
Issued at 459 AM EDT Tue Jun 20 2023

Cutoff troughing will dive southward towards our region this
afternoon and evening, driving a series of embedded shortwave
troughs across our area that will develop waves of convection over
the FL Big Bend and Nature coast that will move northeastward
throughout our area. The initial wave of convection currently
impacting a large portion of our area will shift offshore around
or shortly after sunrise. A southwesterly low-level jet around 35
knots at 850 millibars (around 5,000 feet) that is in place across
locations south of the Interstate 10 corridor could produce a few
strong to isolated severe thunderstorms before sunrise across
southern portions of the Suwannee Valley and north central FL,
with downburst winds up to 60 mph possible within stronger
activity. A few strong storms will be possible elsewhere for
coastal southeast GA and northeast FL early this morning. We
expect lower stratus and stratocumulus to then overspread much of
our region shortly after sunrise following the depart convection
departs, with breaks in the multi- layered cloudiness then
developing around the noon hour.

Short-term, high resolution guidance indicates that the next round
of convection will overspread northeast and north central FL
during the early to mid-afternoon hours, originating over the FL
Big Bend/Nature coast as the next shortwave trough embedded within
the cyclonic flow swings across the Deep South. A low level west-
southwesterly jet will remain positioned to the south of the I-10
corridor, where a few strong or isolated severe thunderstorms will
be possible, especially if breaks in the multi-layered cloudiness
develop and enhance available instability. Activity should also
expand in coverage across southeast GA later this afternoon as the
cutoff trough approaches, but speed shear will be lower across
these areas, likely limiting severe potential. Stronger storms
this afternoon for locations along and south of I-10 may produce
40-60 mph wind gusts on an isolated basis, along with torrential
downpours, frequent lightning strikes, and small hail. Breaks in
the cloud cover early this afternoon should boost highs to the mid
and possibly upper 80s before convective coverage and cloud cover
increases late this afternoon. Rainfall amounts of 1-2 inches will
be possible through tonight for locations south if I-10, with
locations north of I-10 generally experiencing 0.5 - 1 inch
amounts. Stronger activity will be capable of producing higher
rainfall amounts on a localized basis.

Convection may linger into the early evening hours beneath the
cutoff trough over southeast GA and along the I-10 corridor, but
models show a swath of drier air then briefly overspreading our
region overnight, which should create a lull in convective
coverage until the next shortwave trough approaches our area
during the predawn hours. Convection should then blossom over
Apalachee Bay and the FL Big Bend / Nature Coast during the
predawn hours, with activity likely expanding across southern
portions of the Suwannee Valley and north central FL towards
sunrise on Wednesday. Lows tonight will mostly fall to the lower
70s, with a few mid 70s possible at coastal locations.

&&

.SHORT TERM...
(Wednesday through Friday)
Issued at 459 AM EDT Tue Jun 20 2023

The period will feature daily rounds of thunderstorms as a frontal
boundary remains stalled across southern GA. As a mid/level
closed trough pinwheels over the southeast states Wednesday into
Friday, lobes of shortwave energy will traverse the base of the
trough from along the Gulf coast into the area. Along with warm,
moist southwest flow along and south of the stalled front, and
strong diurnal heating, the shortwave will enhance coverage of
convection during the afternoon as storms are initiated along the
Gulf and Atlantic coast seabreeze and persist into the evening
hours. Locally heavy rainfall amounts will be possible each day
from storms along with potential for strong winds gusts from wet
downbursts up to 40-60 mph.

Mostly cloudy skies will help to keep high temperatures a tad below
normal Wednesday into the mid 80s for most locations and upper 80s
near the southern St Johns river basin. Highs will increase Thursday
into Friday as more partly cloudy skies become common with near
normal readings around 90 degrees over the I-95 corridor of NE FL
with mid/upper 80s over SE GA and upper 80s over the suwannee
valley of NE FL.

&&

.LONG TERM...
(Friday Night through Monday)
Issued at 459 AM EDT Tue Jun 20 2023

High pressure will build in from the east late Friday into Saturday
before another weak cold frontal boundary sinks southeastward into
the area Sunday, then dissipate Monday as the mid/upper level
closed trough over the southeast states lifts north and opens into
a broad trough along the east coast. A slight decrease in
thunderstorm coverage is expected through the period as some
slightly drier air works into the region with scattered to
numerous coverage by Monday into Tuesday.

High temperatures will be near normal this weekend and slightly
above normal by Monday as overall cloud cover decreases.

&&

.AVIATION...
(12Z TAFS)
Issued at 754 AM EDT Tue Jun 20 2023

TSRA/SHRA activity expected to continue through the early morning
hours for TAF sites. Guidance suggests a brief break in
convective activity. By 16Z TS activity will start to pick back up
and may bring impacts to area TAF sites through 00Z. Convection
is then expected to move away from the terminals by 02Z Wednesday,
with VFR conditions expected through at least 06Z. SHRA will
begin to move in again from the southwest near sunrise.

&&

.MARINE...
Issued at 459 AM EDT Tue Jun 20 2023

Weak low pressure centered over the Tennessee Valley will shift
southward today, reaching the Florida panhandle by late afternoon.
This feature will then meander across the Deep South before
lifting northeastward across the Carolinas on Thursday night and
Friday. Breezy south-southwesterly winds will prevail through
Thursday, with waves of showers and thunderstorms traversing our
local waters into the upcoming weekend. Outside of thunderstorm
activity, speeds will remain at Caution levels of 15-20 knots offshore
through Thursday. A few strong to isolated severe thunderstorms
will be possible through Wednesday evening, with strong wind
gusts, frequent lightning strikes, and waterspouts possible within
stronger activity. Seas of 2-3 feet near shore today will build to
3-4 feet tonight as winds increase to Caution levels during an
evening wind surge. Seas of 3-4 feet offshore today will build to
Caution levels of 4-6 feet offshore tonight.

The axis of Atlantic ridging, centered near Bermuda, will then
build westward towards the Florida peninsula late this week and
this weekend, maintaining a prevailing south-southwesterly wind
flow across our local waters. Seas of 3-5 feet offshore on
Wednesday will subside to 2-3 feet by Saturday. Seas of 2-4 feet
will prevail near shore from midweek into the upcoming weekend.

Rip Currents: Prevailing south-southwesterly winds will result in
low wave heights and thus a low rip current risk at area beaches
through at least Wednesday.

&&

.HYDROLOGY...
Issued at 459 AM EDT Tue Jun 20 2023

Multiple rounds of convection through this evening should blanket
locations along and south the I-10 corridor with widespread 1-2
inch rainfall amounts, with locally higher totals possible.
Localized flooding will be possible, especially if downpours
train over urban or normally flood prone, low-lying locations.
Lesser rainfall amounts are expected for locations north of I-10
through Wednesday, where 0.5 to 1 inch amounts are forecast. The
Weather Prediction Center is currently advertising a Marginal
Risk (level 1 out of 4) of Excessive Rainfall through tonight,
with a Slight Risk (level 2 out of 4) across western portions of
the Suwannee Valley and portions of inland southeast GA on
Wednesday and Thursday. We are holding off on Flood Watches at
this time due the expected isolated risk of flooding, but a Flood
Watch may be needed for our western counties beginning tomorrow or
Thursday as soils become more saturated.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  70  84  71 /  70  50 100  80
SSI  86  73  86  74 /  70  50  90  50
JAX  86  72  86  72 /  80  50  90  50
SGJ  86  72  86  73 /  80  50  90  30
GNV  85  71  84  71 /  80  60 100  50
OCF  84  71  84  71 /  80  70  90  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 20, 7:16 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
716 AM EDT Tue Jun 20 2023

FLZ033-133-201200-
Coastal St. Johns FL-Inland St. Johns FL-
716 AM EDT Tue Jun 20 2023

...A strong thunderstorm will impact portions of southeastern St.
Johns County through 800 AM EDT...

At 716 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hastings, moving east at 20 mph.

HAZARD...Winds around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saint Augustine, Hastings, Saint Augustine Beach, Marineland, Vilano
Beach, Crescent Beach, Saint Augustine Shores, Butler Beach, Saint
Augustine South and Spuds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2963 8120 2967 8121 2965 8122 2966 8123
      2966 8125 2967 8126 2964 8131 2965 8132
      2963 8132 2962 8151 2976 8153 2977 8154
      2990 8156 3000 8126 2964 8114
TIME...MOT...LOC 1116Z 259DEG 17KT 2976 8144

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB
Special weather statement, Jun 20, 7:39 AM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
739 AM EDT Tue Jun 20 2023

FLZ031-136-140-232-236-237-240-340-201215-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Clay FL-Western Marion FL-Western Putnam FL-Bradford FL-
Eastern Marion FL-
739 AM EDT Tue Jun 20 2023

...A strong thunderstorm will impact portions of southeastern
Bradford, southeastern Alachua, north central Marion, west central
Putnam and southwestern Clay Counties through 815 AM EDT...

At 738 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rochelle, or 9 miles south of Gainesville, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gainesville, Interlachen, Keystone Heights, Melrose, Hawthorne,
University Of Florida, Lake Geneva, Rochelle, Melrose Landing and
Cross Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2940 8230 2961 8246 2982 8205 2948 8177
      2947 8222
TIME...MOT...LOC 1138Z 257DEG 38KT 2955 8231

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AB
Local storm report, Jun 20, 7:58 AM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
758 AM EDT Tue Jun 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 AM     Tstm Wnd Dmg     1 W University of Flori 29.64N 82.37W
06/20/2023                   Alachua            FL   Emergency Mngr

            Time estimated by radar. Gainesville PD
            advises that one northbound lane of SR-121
            is closed at Radio Road in Gainesville due
            to a downed tree.

&&

AB
Special weather statement, Jun 20, 8:14 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
814 AM EDT Tue Jun 20 2023

FLZ140-240-340-201245-
Central Marion FL-Western Marion FL-Eastern Marion FL-
814 AM EDT Tue Jun 20 2023

...A strong thunderstorm will impact portions of northwestern Marion
County through 845 AM EDT...

At 814 AM EDT, Doppler radar was tracking a strong thunderstorm over
Williston Municipal Airport, or over Williston, moving east at 25
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort McCoy, Citra, Sparr, Anthony, Reddick, McIntosh, Hog Valley,
Flemington, Lowell and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2922 8240 2944 8241 2946 8222 2945 8222
      2946 8219 2945 8219 2945 8221 2943 8221
      2942 8215 2943 8214 2943 8209 2944 8208
      2944 8206 2947 8206 2948 8204 2950 8185
      2919 8186
TIME...MOT...LOC 1214Z 264DEG 23KT 2933 8246

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AB
Local storm report, Jun 20, 8:18 AM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
818 AM EDT Tue Jun 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     Rain             3 WSW Reddick           29.35N 82.24W
06/20/2023  M2.19 inch       Marion             FL   Mesonet

            Mesonet station FW4188 Reddick.

0750 AM     Rain             2 W Citra               29.41N 82.14W
06/20/2023  M2.15 inch       Marion             FL   Mesonet

            Mesonet station 6734D 1 W Citra.

&&
Special weather statement, Jun 20, 8:48 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
848 AM EDT Tue Jun 20 2023

FLZ140-240-340-201315-
Central Marion FL-Western Marion FL-Eastern Marion FL-
848 AM EDT Tue Jun 20 2023

...A strong thunderstorm will impact portions of central Marion
County through 915 AM EDT...

At 848 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Ocala Airport, or 10 miles southeast of Williston,
moving east at 25 mph.

HAZARD...Winds around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ocala, Fort McCoy, Sparr, Santos, Anthony, Silver Springs Shores,
Ocala Airport, Reddick, Lowell and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2909 8231 2921 8240 2931 8241 2935 8240
      2938 8194 2907 8195
TIME...MOT...LOC 1248Z 269DEG 23KT 2929 8231

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:10 PM EDTSpecial Weather StatementJAXSaint Johns35 min
Jun 20, 3:39 AM EDTSpecial Weather StatementJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Hamilton and 3 more96 min
Jun 20, 5:11 AM EDTAreal Flood AdvisoryJAXGilchrist2 hr
Jun 20, 5:17 AM EDTSpecial Weather StatementJAXAlachua, Bradford, Putnam, Union73 min
Jun 20, 5:27 AM EDTSevere Thunderstorm WarningJAXAlachua33 min
Jun 20, 5:34 AM EDTAreal Flood WarningJAXGilchrist116 min
Jun 20, 5:49 AM EDTAreal Flood AdvisoryJAXAlachua, Gilchrist116 min
Jun 20, 6:16 AM EDTAreal Flood WarningJAXAlachua, Gilchrist2 hr
Jun 20, 6:24 AM EDTSpecial Weather StatementJAXAlachua, Putnam66 min
Jun 20, 6:52 AM EDTAreal Flood WarningJAXAlachua, Marion2 hr
Jun 20, 7:10 AM EDTSpecial Weather StatementJAXMarion65 min
Jun 20, 7:16 AM EDTSpecial Weather StatementJAXSaint Johns44 min
Jun 20, 7:35 AM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam25 min
Jun 20, 7:39 AM EDTSpecial Weather StatementJAXAlachua36 min
Jun 20, 8:06 AM EDTAreal Flood AdvisoryJAXMarion114 min
Jun 20, 8:14 AM EDTSpecial Weather StatementJAXMarion31 min
Jun 20, 8:48 AM EDTSpecial Weather StatementJAXMarion27 min
Jun 20, 9:06 AM EDTAreal Flood WarningJAXMarion114 min
Jun 20, 9:11 AM EDTSevere Thunderstorm WarningJAXMarion34 min
Jun 20, 10:01 AM EDTAreal Flood WarningJAXMarion119 min
Jun 20, 10:23 AM EDTSpecial Weather StatementJAXMarion37 min
Jun 20, 10:36 AM EDTAreal Flood AdvisoryJAXMarion114 min
Jun 20, 11:03 AM EDTFlash Flood WarningJAXMarion117 min
Jun 20, 11:14 AM EDTSpecial Weather StatementJAXMarion31 min
Jun 20, 11:17 AM EDTSevere Thunderstorm WarningJAXMarion28 min
Jun 20, 11:43 AM EDTSpecial Weather StatementJAXMarion32 min
Jun 20, 1:28 PM EDTSpecial Weather StatementJAXUnion32 min
Jun 20, 2:16 PM EDTSpecial Marine WarningJAX59 min
Jun 20, 2:17 PM EDTSpecial Weather StatementJAXUnion28 min
Jun 20, 2:22 PM EDTFlood WatchJAXAlachua, Gilchrist, Marion, Putnam, Suwannee3 days
Jun 20, 3:00 PM EDTSpecial Weather StatementJAXMarion45 min
Jun 20, 3:07 PM EDTSpecial Weather StatementJAXClay38 min
Jun 20, 3:24 PM EDTSpecial Weather StatementJAXPutnam36 min
Jun 20, 3:25 PM EDTSpecial Weather StatementJAXFlagler50 min
Jun 20, 3:54 PM EDTSpecial Weather StatementJAXFlagler51 min
Jun 20, 4:24 PM EDTSpecial Marine WarningJAX33 min
Jun 20, 4:25 PM EDTSpecial Weather StatementJAXFlagler35 min
Jun 20, 4:30 PM EDTSpecial Weather StatementJAXPutnam30 min
Jun 20, 4:47 PM EDTSpecial Weather StatementJAXSaint Johns28 min
Jun 20, 4:48 PM EDTSpecial Marine WarningJAX57 min
Jun 20, 5:00 PM EDTSevere Thunderstorm WarningJAXSaint Johns30 min
Jun 20, 5:08 PM EDTSpecial Weather StatementJAXUnion37 min
Jun 20, 5:24 PM EDTSpecial Weather StatementJAXNassau36 min
Jun 20, 6:09 PM EDTSpecial Weather StatementJAXSuwannee51 min
Jun 20, 6:10 PM EDTSpecial Weather StatementJAXNassau35 min
Jun 20, 6:22 PM EDTSpecial Weather StatementJAXBaker38 min
Jun 20, 7:03 PM EDTSpecial Weather StatementJAXNassau27 min
Jun 20, 7:07 PM EDTSpecial Marine WarningJAX38 min
Jun 20, 7:44 PM EDTSpecial Weather StatementJAXDuval31 min
Jun 20, 7:46 PM EDTSpecial Marine WarningJAX45 min
Jun 20, 7:58 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns17 min

Nearby

Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.